Originally Posted by boopsmom
I just started taking Topamax this past Thursday for migraines. By Friday I had developed a dry hacky cough. I thought I was coming down with something. Tonight I decided to get on the internet and did a search for "Topamax and Cough" and found that a dry cough can be an immediate side effect.
Has anyone else experienced this and how long did it last?
I've been on Topamax since July (25mg / day starting - now on 125 mg / day ) and I've had a dry cough ever since starting. I know it's the Topamax because when I forget to take the morning dose, which I occasionally do, the cough gets better for that day. My neurologist doesn't seem to know anything about this side effect and my GP just seems to defer to the neurologist. It's a nuisance, but as the Topamax seems to help with the "stonkers" I'll put up with the cough. Unfortunately I also have medication over-use headaches after years on Solpadol and the Topamax dont seem to help with those. Still one problem at a time. Good luck, most people do seem to benefit after a while on the Topamax but you have to find your ideal dose.